Alert archive / Alabama / Marine Weather Statements in 2011

Marine Weather Statement 2, NWS Mobile, AL

May 13, 2011

NWS Mobile, AL issued this marine weather statement at May 13, 2011, 6:22 PM CDT. It was in force for 115 min.

The area

The counties it named.

The facts

Issued
May 13, 2011, 6:22 PM CDT (23:22 UTC)
Expired
May 13, 2011, 8:17 PM CDT
In force
115 min
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

548 
FZUS74 KMOB 132322
MWSMOB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
622 PM CDT FRI MAY 13 2011

GMZ650-655-140200-
/O.NEW.KMOB.MA.S.0002.110513T2322Z-110514T0200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
622 PM CDT FRI MAY 13 2011

...WATERSPOUTS WILL BE POSSIBLE OVER THE NEAR SHORE GULF COASTAL
WATERS AND AREA BAYS AND WATERWAYS THROUGH 900 PM.

A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
OVER THE NEAR SHORE GULF WATERS FROM DESTIN FL TO ORANGE BEACH
AL...AND ARE DRIFTING TO THE EAST AT AROUND 20 KNOTS. THE
ATMOSPHERIC CONDITIONS ARE CONDUCIVE FOR THE FORMATION OF WATERSPOUTS
NEAR ANY SHOWER AND THUNDERSTORM ACTIVITY THIS EVENING...WITH A FEW
POSSIBLE AFFECTING THE BEACHES AND IMMEDIATE COASTAL SECTIONS.

MONITOR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION...FORECASTS...AND WARNINGS.

$$
1 follow-up statement
627 
FZUS74 KMOB 140117
MWSMOB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
817 PM CDT FRI MAY 13 2011

GMZ650-655-140230-
/O.CAN.KMOB.MA.S.0002.000000T0000Z-110514T0200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
817 PM CDT FRI MAY 13 2011

THE STRONG LINE OF SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE NEAR
SHORE GULF WATERS HAS MOVED EAST OF THE AREA. THEREFORE...THE MARINE
WEATHER STATEMENT HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at May 13, 2:43 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, May 13, 2:43 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT FRI MAY 13 2011

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)SHOWERS AND
THUNDERSTORMS DEVELOPING  ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA THIS AFTERNOON WILL LIKELY BE ONGOING AT SUNSET SCATTERED
ACROSS THE ENTIRE FORECAST AREA BUT TRENDING DOWN ON INTENSITY AS
NIGHT FALLS.  MIGHT BE A FEW STRONG OR POSSIBLY SEVERE STORMS THIS
AFTERNOON BUT OVERALL THE RISK FOR SEVERE IS FAIRLY LOW WITH HAIL
AND STRONG GUSTY SURFACE WINDS NEAR THE STRONGER STORMS INTO THE
LATE AFTERNOON. LOOKS LIKE CONVECTION WILL EASE UP SOME EARLY THIS
EVENING THEN REDEVELOP AS THE COLD FRONT APPROACHES LATER THIS
EVENING...BUT NOT EXPECTED TO BECOME SEVERE.  THE COLD FRONT SHOULD
BE NEAR MOBILE AND EXTENDING NORTHEAST ALONG INTERSTATE 65 AROUND
MIDNIGHT OR SO. SHOWERS GRADUALLY ENDING OVER SOUTHEAST MISSISSIPPI
AND SOUTHWEST ALABAMA AS THE FRONT NEARS PENSACOLA AROUND SUNRISE.
MAY BE SOME LINGERING SHOWERS INTO EARLY AFTERNOON OVER THE FAR
EASTERN ZONES. TEMPERATURES WILL COOL AS THE FRONT MOVES EAST AND
THE HIGH BUILDS IN. SATURDAY AND SUNDAY HIGHS AROUND 80 WITH ANOTHER
SURGE OF COOLER AIR RIDING SOUTHEAST AROUND THE UPPER LOW WILL MOVE
OVER THE FORECAST AREA MONDAY. THIS COOLER AIR SURFACE AND ALOFT MAY
BE JUST ENOUGH TO GENERATE A FEW THUNDERSTORMS OVER THE NORTHEAST
HALF ON MONDAY...SOME HAIL AND GUSTY WINDS ARE NOT OUT OF THE
QUESTION. MONDAY HIGHS IN THE MIDDLE 70S WITH A LOW MONDAY NIGHT
UPPER 40S TO LOWER 50S. /11

.LONG TERM...(TUESDAY THROUGH FRIDAY)AFTER A COOL START TO THE DAY
TUESDAY AND A COOL(FOR THIS TIME OF YEAR) AFTERNOON...ANOTHER COOL
NIGHT TUESDAY NIGHT BEFORE TEMPERATURES BEGIN TO WARM BACK TO NEAR
NORMAL. AN APPROACHING UPPER SYSTEM AND SURFACE FRONT WILL BRING A
CHANCE FOR THUNDERSTORMS BACK TO THE AREA. /11

&&

.AVIATION...MVFR CONDITIONS OVER MOST OF THE AREA THIS AFTERNOON...A
FEW SPOTS OF VFR AND A FEW SPOTS OF IFR. IFR IN AND NEAR THE SHOWERS
AND THUNDERSTORMS. WOULD EXPECT SOME PATCHES OF DENSE FOG ACROSS THE
AREA IN ADVANCE OF THE FRONT AND IN AREAS WHERE A MORE SUBSTANTIAL
RAIN FALL OCCURRED. COLD FRONT CROSSING THE AREA OVERNIGHT WILL TURN
THE WINDS TO WEST THEN NORTHERLY AS CEILINGS BECOME MVFR SATURDAY
MORNING. /11

&&

.MARINE...HIGH PRESSURE OVER THE EASTERN GULF TODAY WILL WEAKEN AND
MOVE EAST AS A COLD FRONT MOVES ACROSS THE MARINE AREA TONIGHT.
SCATTERED STORMS...SOME STRONG OVER THE COASTAL AND OFFSHORE WATERS
THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. SHOWERS AND
THUNDERSTORMS NOT ENDING OVER THE EASTERN ZONES UNTIL CLOSER TO
DAYLIGHT AS THE FRONT PASSES.  THE FRONT MOVING EAST OF THE
SOUTHEAST MARINE WATERS SATURDAY MORNING. A MODERATE TO STRONG WEST
TO NORTHWEST FLOW THROUGH SUNDAY NIGHT. WINDS SHOULD REMAIN JUST
BELOW SMALL CRAFT ADVISORIES BUT MAY OCCASIONALLY SEE SUSTAINED
WINDS NEAR 20 KNOTS. WINDS BECOME MORE WESTERLY SUNDAY NIGHT THEN
TURN MORE NORTHWEST AS ANOTHER SURGE OF COOLER AIR FLOWS SOUTHEAST
OVER THE GULF WATERS DURING THE DAY MONDAY. /11

&&

.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON WILL PROVIDE SOME SPOTTY RAINFALL AMOUNTS UP AROUND A
HALF INCH. SOME PATCHES OF FOG DEVELOPING THIS EVENING IN ADVANCE OF
THE COLD FRONT.  COLD FRONT CROSSING THE AREA OVERNIGHT WILL BRING
COOLER AIR TO THE AREA OVER THE WEEKEND AND INTO THE MIDDLE OF NEXT
WEEK. SURFACE HUMIDITY DROPPING BELOW 40 PERCENT BY SUNDAY. WINDS
BEHIND THE FRONT MOSTLY NORTHWEST TO NORTHEAST INTO NEXT WEEK. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      65  82  57  79 /  40  10  05  05
PENSACOLA   70  83  61  81 /  50  30  05  05
DESTIN      70  82  65  80 /  50  30  05  05
EVERGREEN   64  83  54  79 /  40  20  05  05
WAYNESBORO  59  80  52  78 /  40  10  05  05
CAMDEN      64  80  54  78 /  40  10  10  05
CRESTVIEW   64  86  55  81 /  50  40  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 13, 3:55 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT FRI MAY 13 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-142100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
355 PM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA...

.DAY ONE...THIS AFTERNOON AND SATURDAY

SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...MAINLY NORTH OF
I-10 AND EAST OF I-65 WILL MOVE NORTHEAST THROUGH THE AFTERNOON.
STRONG GUSTY SURFACE WINDS HAIL UP TO DIME SIZE POSSIBLE FROM THE
STRONGER STORMS. A COLD FRONT WILL MOVE EAST ACROSS SOUTHEAST
MISSISSIPPI LATE THIS EVENING AND INTO SOUTHWEST ALABAMA AROUND
MIDNIGHT. THE FRONT MOVING ACROSS THE FLORIDA PANHANDLE BY SUNRISE.
A FEW SHOWERS AND THUNDERSTORMS POSSIBLE IN ADVANCE OF THE FRONT.
PATCHES OF DENSE FOG DEVELOPING THIS EVENING...ESPECIALLY IN AREAS
THAT RECEIVED A HEAVIER RAIN.

WINDS OVER THE MARINE AREA WILL INCREASE FOLLOWING THE FRONT...SMALL
CRAFT SHOULD EXERCISE CAUTION TONIGHT AND SATURDAY...ESPECIALLY
OFFSHORE WHERE WINDS WILL BE STRONGER.

.DAYS TWO THROUGH SEVEN..SATURDAY NIGHT THROUGH THURSDAY.

ANOTHER SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS ON
MONDAY...ESPECIALLY OVER NORTHERN AND EASTERN SECTIONS OF THE
FORECAST AREA... AS AN UPPER LEVEL JET STREAM MOVES ACROSS THE
REGION. A LIMITING FACTOR FOR STRONG OR SEVERE THUNDERSTORM
DEVELOPMENT WILL BE WHETHER OR NOT THERE IS SUFFICIENT MOISTURE FOR
CONVECTIVE DEVELOPMENT ON MONDAY AFTERNOON.

WINDS OVER THE MARINE AREA WILL REMAIN MODERATE WITH SEAS 3 TO 5
FEET THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 13, 2:45 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT FRI MAY 13 2011

ALZ054>056-059-060-FLZ003-132030-
ESCAMBIA AL-COVINGTON AL-CONECUH AL-MONROE AL-WILCOX AL-
INLAND SANTA ROSA FL-
245 PM CDT FRI MAY 13 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA...SOUTHWESTERN
COVINGTON...SOUTHWESTERN CONECUH...MONROE AND SOUTHERN WILCOX
COUNTIES IN SOUTHWEST ALABAMA...NORTHEASTERN SANTA ROSA COUNTY IN
NORTHWEST FLORIDA...THROUGH 330 PM CDT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF FRISCO CITY TO 14 MILES WEST OF CRESTVIEW...AND MOVING
NORTHEAST AT 30 MPH.

THESE STRONG THUNDERSTORMS WILL BE NEAR...
FRISCO CITY...I65 AND AL 41...BREWTON AROUND 255 PM CDT...
MCLELLAN...EXCEL AROUND 300 PM CDT...
REPTON AROUND 305 PM CDT...
MONROEVILLE...I65 AND CR 6 AROUND 310 PM CDT...
CASTLEBERRY AROUND 315 PM CDT...
BOYKIN AROUND 320 PM CDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 61 AND 99.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

&&
Local storm report, May 13, 2:47 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
247 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     WAWBEEK                 31.03N 87.36W
05/13/2011                   ESCAMBIA           AL   EMERGENCY MNGR

            ONE LARGE OAK TREE REPORTED ACROSS THE ROAD IN WAWBEEK.

&&

GENEJ
Local storm report, May 13, 3:03 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TSTM WND DMG     BRANTLEY                31.58N 86.26W
05/13/2011                   CRENSHAW           AL   EMERGENCY MNGR

            TREE REPORTED DOWN IN BRANTLY.

&&

GENEJ
Local storm report, May 13, 3:04 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
304 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             LUVERNE                 31.72N 86.26W
05/13/2011  E0.50 INCH       CRENSHAW           AL   EMERGENCY MNGR

            MARBLE HAIL REPORTED ON SOUTH SIDE OF LUVERNE.

&&

GENEJ
Special weather statement, May 13, 3:47 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
347 PM CDT FRI MAY 13 2011

ALZ055-132130-
MONROE AL-
347 PM CDT FRI MAY 13 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONROE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 430 PM CDT...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF MONROEVILLE...OR 9 MILES
SOUTH OF FRANKLIN...AND MOVING NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
PETERMAN AROUND 405 PM CDT...
BEATRICE...CORDUROY STATION...TURKESTAN...MIDWAY AROUND 430 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.

&&
Local storm report, May 13, 4:38 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
438 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             1 E OPP                 31.28N 86.24W
05/13/2011  E1.00 INCH       COVINGTON          AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED NEAR OPP.

&&

KC

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 12:17 PM CDTSpecial Marine WarningMOB58 min
May 13, 1:09 PM CDTSpecial Marine WarningMOB66 min
May 13, 1:44 PM CDTSpecial Marine WarningMOB61 min
May 13, 2:24 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw51 min
May 13, 3:16 PM CDTSevere Thunderstorm WarningMOBCovington16 min
May 13, 3:42 PM CDTSpecial Marine WarningMOB2 hr
May 13, 4:15 PM CDTSpecial Marine WarningMOB60 min
May 13, 5:17 PM CDTSpecial Marine WarningMOB28 min
May 13, 6:38 PM CDTSpecial Marine WarningMOB67 min

Nearby

Marine Weather Statements in Alabama, 2011Every marine weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.